Florida, 2022Flooding in Florida, June 26, 2022
June 26, 2022 · NWS TBW · 3 events in 2 counties and zones
Afternoon thunderstorms produce street flooding near Bradenton in Manatee County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon thunderstorms produce street flooding near Bradenton in Manatee County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before the first event at Jun 26, 1:11 PM EST, 3 hours 17 minutes earlier.
Area forecast discussion, Jun 26, 1:11 PM EST, 3 hours 17 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
211 PM EDT Sun Jun 26 2022
.DISCUSSION...
Issued at 108 PM EDT Sun Jun 26 2022
Through Mon an upper ridge...centered near the lower Mississippi
Valley...sprawls east across the gulf of Mexico and FL. At the
surface - High pressue off the Mid-Atlantic coast begins to builds
in across the area...dis-placing a frontal boundary with deep
moisture across south FL to the south and west. The high pressure
drops down to near Latitude 30 North by Mon and begins to ridge
across the state to the Gulf.
For the rest of the afternoon the southern half of the area
remains in deep moisture with model PWAT values around 2 inches.
This will support scattered-widespread showers and scattered
thunderstorms in the south while the north can expected isolated
to scattered showers/storms. The showers and storms will drift
offshore and dissipate overnight. Then dry overnight with clearing
skies. Mon will slowly working into a more summer like
southeasterly flow with sea breezes pattern. Expect some late
morning isolated to scattered convection that increase during the
afternoon and propagates westward. One exception is the far
southern counties of Charlotte and Lee where lingering deep
moisture could support some locally heavy rainfall Mon.
Temperatures will continue warm with highs in the 90s and the heat
index in the lower 100s.
Tue through next Sun: Upper level ridging dominates during the
period except midweek when a long wave trough pivoting out of
Canada swings across the northern Gulf waters...dis-placing the
ridge to the south. Atlantic high pressure resides near Latitude 30
North during the week as it slowly builds west...reaching the
southern plains by week's end.
The period will continue in a summer time pattern of southeasterly
flow with afternoon seas breezes. Late morning/early afternoon
showers and storms increase as they track toward the Gulf then
dissipate and slip offshore in the evenings. However coverage may
be enhanced midweek when the long wave trough swings by.
Temperatures will run close to normal.
&&
.AVIATION...
(18Z TAFS)
Issued at 107 PM EDT Sun Jun 26 2022
Anticipate another active day with FEW-SCT TSRA/CB but the deepest
moisture is in the south so will TEMPO MVFR TSRA down there later
in the afternoon. Otherwise VCTS at all terminals 19-03Z. Winds
light and VRBL but will pick up some during the afternoon with a
northerly component...OCNL NW. Winds shift to E overnight then
SE Mon morning.
&&
.MARINE...
Issued at 108 PM EDT Sun Jun 26 2022
Winds/seas generally 15 knots/3 feet or less but with a few
nocturnal surges of up to 20 knots. A weak trough exits tonight
and high pressure builds in Mon and continues through the week
with southeasterly winds but with an onshore shift in afternoon
sea breezes. Showers and storms...mostly isolated to
scattered...will create locally higher winds and seas.
&&
.FIRE WEATHER...
Issued at 108 PM EDT Sun Jun 26 2022
While the atmosphere dries slightly there will still be more than
enough moisture to preclude low RH concerns and to support
showers and thunderstorms.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 76 91 79 94 / 40 60 20 60
FMY 74 91 75 93 / 40 80 30 60
GIF 74 93 75 93 / 30 70 10 60
SRQ 74 91 75 92 / 40 60 30 50
BKV 72 93 72 94 / 20 60 20 50
SPG 78 91 79 91 / 40 60 30 50
&&
Sea Breeze Thunderstorm Regime For Today: 2
Sea Breeze Thunderstorm Regime For Monday: 6
For Additional Information On Sea Breeze Regimes go to
https://www.weather.gov/tbw/ThunderstormClimatology
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...None.
Gulf waters...None.
&&
DISCUSSION/AVIATION/MARINE/FIRE WEATHER...Rude
DECISION SUPPORT....Close
In the hours before
Special weather statement, Jun 26, 3:53 PM EST, 35 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
453 PM EDT Sun Jun 26 2022
FLZ155-255-262130-
Inland Manatee FL-Coastal Manatee FL-
453 PM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern Manatee
County through 530 PM EDT...
At 452 PM EDT, Doppler radar was tracking a strong thunderstorm over
Memphis, or over Palmetto, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Bradenton, Palmetto, Anna Maria, Ellenton, South Bradenton, Memphis,
West Bradenton, Sarasota Bradenton Airport, West Samoset, Holmes
Beach, Bradenton Beach, Bayshore Gardens, Cortez, Whitney Beach,
Samoset, Palma Sola and Oneco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2759 8277 2758 8276 2759 8276 2764 8258
2764 8249 2762 8249 2759 8251 2753 8251
2753 8248 2739 8247 2740 8265 2739 8264
2739 8265 2741 8266 2743 8275 2748 8277
2758 8279
TIME...MOT...LOC 2052Z 088DEG 6KT 2754 8257
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWSpecial weather statement, Jun 26, 3:59 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
459 PM EDT Sun Jun 26 2022
FLZ165-265-262145-
Inland Lee FL-Coastal Lee FL-
459 PM EDT Sun Jun 26 2022
...A strong thunderstorm will impact portions of northwestern Lee
County through 545 PM EDT...
At 459 PM EDT, Doppler radar was tracking a strong thunderstorm over
Cape Coral, moving west at 5 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, McGregor, Matlacha, Matlacha Isles-Matlacha
Shores, Lochmoor Waterway Estates, Pineland, Cypress Lake, St. James
City, Pine Island Center, Iona, Burnt Store Marina, Saint James City,
Bokeelia, Useppa Island, Whiskey Creek, Punta Rassa and North Fort
Myers.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2680 8231 2674 8191 2654 8189 2645 8223
TIME...MOT...LOC 2059Z 088DEG 6KT 2665 8199
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWFlood, Manatee
- When
- June 26, 4:28 PM EST
- Where
- Manatee County, 1.96 mi WSW of Bradenton South to 2.1 mi WSW of Bradenton South
- Cause
- Heavy Rain
- Reported by
- Utility Company
- Coordinates
- 27.460, -82.600
Utility company reported flooding near intersection of US Highway 41 and 14th Street West.
Flood, Lee
- When
- June 26, 5:00 PM EST
- Where
- Lee County, 1.51 mi SSE of Cape Coral to 1.53 mi SSE of Cape Coral
- Cause
- Heavy Rain
- Reported by
- Broadcast Media
- Coordinates
- 26.630, -81.960
Broadcast media relayed report of flooding in Cape Coral.
Flood, Manatee
- When
- June 26, 6:00 PM EST
- Where
- Manatee County, 1.41 mi WSW of Bradenton South to 1.39 mi WSW of Bradenton South
- Cause
- Heavy Rain
- Reported by
- Social Media
- Coordinates
- 27.460, -82.590
Multiple social media videos showed street flooding across south Bradenton.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Damaging Winds in Mississippi, June 26, 2022$198,000 · EF1 · 11 events
- Flash Flood in New Mexico, June 26, 2022$500,000 · 1 event
- Flash Flooding in Arizona, June 26, 2022$160,000 · 2 events
- Damaging Winds in Missouri, June 26, 2022$100,000 · 55 kt wind · 8 events
- Damaging Winds in Missouri, June 26, 20222 injured · $56,000 · 65 kt wind · 4 events
- Flash Flooding and Damaging Winds in Utah, June 26 to 30, 202277 kt wind · 26 events
- Damaging Wind in West Virginia, June 26, 2022$30,000 · 50 kt wind · 1 event
- Damaging Winds and Lightning Strike in Virginia, June 26, 20222 injured · $12,000 · 50 kt wind · 4 events
- Flash Flood in Colorado, June 26, 2022$25,000 · 1 event
- Heat in Mississippi, June 26, 202219 events
- Rip Current in Florida, June 26, 20221 injured · 1 event
- Flash Flooding and Dust Storm in Arizona, June 26, 20227 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1026955, 1026957, 1026959.